Alert archive / New York / Flash Flood Warnings in 2023
Flash Flood Warning 52, NWS New York, NY
NWS New York, NY issued this flash flood warning at Sep 29, 2023, 7:29 AM EDT for Kings County, New York County, Richmond County, New York; Hudson County, Union County, New Jersey. It was in force for 3 hr. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 29, 2023, 7:29 AM EDT (11:29 UTC)
- Expired
- Sep 29, 2023, 10:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hudson County, NJ, Union County, NJ, Kings County, NY, New York County, NY, Richmond County, NY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 29, 8:30 AM EDT | FLASH FLOOD | Coney Island, NY | Corrects previous flash flood report from Coney Island. Vehicle stranded in flood waters at the intersection of Belt Parkway and Cropsey Avenue. As of 854 am, Belt Parkway is closed in both directions. |
| Sep 29, 8:30 AM EDT | FLASH FLOOD | Coney Island, NY | Vehicle stranded in flood waters. |
| Sep 29, 8:35 AM EDT | FLASH FLOOD | 1 Nne Coney Island, NY | David A Boody School being flooded and evacuated. |
| Sep 29, 8:38 AM EDT | FLASH FLOOD | 1 Wnw Flatbush, NY | Car stranded in flooded waters at the intersection of Prospect Expressway and Caton Avenue. |
| Sep 29, 8:43 AM EDT | FLASH FLOOD | 1 Wnw Flatbush, NY | Corrects previous flash flood report from 1 WNW Flatbush. Multiple cars stranded in flooded waters at the intersection of Prospect Expressway and Caton Avenue. |
| Sep 29, 9:15 AM EDT | FLASH FLOOD | 1 Wnw Flatbush, NY | Water rescues on Prospect Expressway at Caton Avenue, fire department responding. |
| Sep 29, 9:30 AM EDT | FLASH FLOOD | 2 Wnw Flatbush, NY | Multiple cars stranded with water up to windows on Prospect Expressway at Exit 5. |
| Sep 29, 10:15 AM EDT | FLASH FLOOD | 1 Ssw Greenpoint, NY | All lanes of I-278 at Grand St. east and west bound are blocked due to flooding. |
| Sep 29, 10:15 AM EDT | FLASH FLOOD | 2 Wsw Greenpoint, NY | FDR northbound at Grand St - all lanes blocked due to flooding. |
| Sep 29, 10:15 AM EDT | FLASH FLOOD | 2 Wsw Greenpoint, NY | FDR at Grand St. southbound - all lanes blocked due to flooding. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this flash flood warning; the first came 61 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 11.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 985 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
080
WGUS51 KOKX 291129
FFWOKX
NJC017-039-NYC047-061-085-291430-
/O.NEW.KOKX.FF.W.0052.230929T1129Z-230929T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New York NY
729 AM EDT Fri Sep 29 2023
The National Weather Service in Upton has issued a
* Flash Flood Warning for...
Hudson County in northeastern New Jersey...
Eastern Union County in northeastern New Jersey...
Kings (Brooklyn) County in southeastern New York...
New York (Manhattan) County in southeastern New York...
Richmond (Staten Island) County in southeastern New York...
* Until 1030 AM EDT.
* At 729 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 1.5 inches of
rain have fallen. The expected rainfall rate is 1 to 2 inches in 1
hour. Additional rainfall amounts of 1 to 2 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Jersey City, Elizabeth, Flatbush, Bayonne, Linden, Coney Island,
Todt Hill, Crown Heights, The Verrazano Narrows Bridge, Huguenot,
Bay Ridge, Lower East Side, East Village, SoHo, Port Richmond,
Brooklyn Heights, Tottenville, Tompkinsville, Oakwood and
Bensonhurst.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Excessive runoff from heavy rainfall will cause flooding of urban
areas, highways, streets and underpasses as well as other drainage
areas and low lying spots.
&&
LAT...LON 4052 7425 4055 7425 4056 7422 4059 7420
4060 7422 4060 7426 4070 7426 4070 7422
4069 7420 4069 7417 4067 7414 4070 7411
4072 7412 4074 7396 4057 7391 4056 7401
4058 7402 4060 7404 4052 7413 4049 7427
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
DBR2 follow-up statements
301
WGUS71 KOKX 291312
FFSOKX
Flash Flood Statement
National Weather Service New York NY
912 AM EDT Fri Sep 29 2023
NJC017-039-NYC047-061-085-291430-
/O.CON.KOKX.FF.W.0052.000000T0000Z-230929T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hudson NJ-Union NJ-Kings (Brooklyn) NY-New York (Manhattan) NY-
Richmond (Staten Island) NY-
912 AM EDT Fri Sep 29 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM EDT THIS
MORNING FOR HUDSON, EASTERN UNION, KINGS (BROOKLYN), NEW YORK
(MANHATTAN) AND RICHMOND (STATEN ISLAND) COUNTIES...
At 912 AM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1.5 and 2 inches of rain have
fallen. The expected rainfall rate is 1 to 2 inches in 1 hour.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Jersey City, Elizabeth, Flatbush, Bayonne, Linden, Coney Island,
Todt Hill, Crown Heights, The Verrazano Narrows Bridge, Huguenot,
Bay Ridge, Lower East Side, East Village, SoHo, Port Richmond,
Brooklyn Heights, Tottenville, Tompkinsville, Oakwood and
Bensonhurst.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Excessive runoff from heavy rainfall will cause flooding of urban
areas, highways, streets and underpasses as well as other drainage
areas and low lying spots.
&&
LAT...LON 4052 7425 4055 7425 4056 7422 4059 7420
4060 7422 4060 7426 4070 7426 4070 7422
4069 7420 4069 7417 4067 7414 4070 7411
4072 7412 4074 7396 4057 7391 4056 7401
4058 7402 4060 7404 4052 7413 4049 7427
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
DBR002
WGUS71 KOKX 291429
FFSOKX
Flash Flood Statement
National Weather Service New York NY
1029 AM EDT Fri Sep 29 2023
NJC017-039-NYC047-061-085-291439-
/O.EXP.KOKX.FF.W.0052.000000T0000Z-230929T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hudson NJ-Union NJ-Kings (Brooklyn) NY-New York (Manhattan) NY-
Richmond (Staten Island) NY-
1029 AM EDT Fri Sep 29 2023
...FLASH FLOOD WARNING WILL EXPIRE AT 1030 AM EDT THIS MORNING FOR
HUDSON, EASTERN UNION, KINGS (BROOKLYN), NEW YORK (MANHATTAN) AND
RICHMOND (STATEN ISLAND) COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat across Eastern Union and Richmond Counties. Please continue
to heed remaining road closures. A flash flood warning remains in
effect for Kings (Brooklyn) and New York Counties (Manhattan).
A Flood Watch remains in effect until 600 AM EDT Saturday for
portions of southern Connecticut. Portions of northeast New Jersey.
Portions of southeast New York.
LAT...LON 4052 7425 4055 7425 4056 7422 4059 7420
4060 7422 4060 7426 4070 7426 4070 7422
4069 7420 4069 7417 4067 7414 4070 7411
4072 7412 4074 7396 4057 7391 4056 7401
4058 7402 4060 7404 4052 7413 4049 7427
$$
DBRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 29, 4:02 AM EDT, 3 hours 27 minutes earlier.
Area forecast discussion, Sep 29, 4:02 AM EDT, 3 hours 27 minutes before
Area Forecast Discussion
National Weather Service New York NY
402 AM EDT Fri Sep 29 2023
.SYNOPSIS...
An inverted surface trough and weak low move northward along the
coast today into tonight. The low will slowly strengthen and move
east Saturday into Sunday, with high pressure building in its wake
and remaining dominant into next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
***Scattered to Numerous Areas of Flash Flooding likely today,
with locally Considerable Flash Flooding possible***
***Moderate Flooding possible along a few quick responding small
rivers and streams***
Closed upper low over eastern Great Lakes will slowly approach
today, gradually sliding across the area tonight into Saturday. At
the surface, an inverted trough sitting off the NJ coast/mid
Atlantic coast will extend into NYC, NE NJ, W LI into Lower Hudson
Valley vicinity this morning. Evidence of a coastal front/convergence
zone across NYC and up Hudson River, which could be a sign of
where the inverted trough/coastal front ends up extending into.
Deeper convection being noted in satellite and radar firing all
along and to the east of this this N/S offshore frontal
boundary this morning, slowly working northwest towards NYC, NE
NJ and W LI.
Continued good model agreement with increasing deep layered
lift from approaching upper low and left front quad of ULJ,
combined with a strengthening SE/E LLJ (35-40kt), transporting a
sub- tropical(+1-2 STD PWATS) and weakly unstable (a few
hundred J/kg of elevated instability) airmass into the region,
converging in the vicinity of the inverted trough/coastal front
(with likely frontogenetic and orographic enhancement). The
environment is certainly primed for deep moist convection and
flash flooding type rainfall in the Flood Watch area.
Deterministic models continue with a strong signal for a large
area of 2 to 5" of rainfall, with localized axis of 5-7" over
the watch area. Much of this rainfall likely falling over a 6-8
hr period. Still spread on exactly where heaviest axis develops
this morning, anywhere from W LI/SW CT to NYC/NJ metro, and
extending as far north as Lower Hudson Valley/SW CT. 00Z HREF
mean QPF through 00z this evening indicating a widespread 3-5"
from NYC, NE NJ, up the Hudson River to Rockland/Putnam and east
into SW CT and W LI. This scenario seems quite reasonable for a
storm total rainfall footprint and most likely area for
localized heavier rainfall swath based on synoptic and mesoscale
setup. 00z SPC HREF PMM, which preserves individual rainfall
maxima, is even more bullish than that with a large area of 5-7"
of rain across the watch area, with locally 10"+ of rain. The
large expanse of 5-7" of rain appears to be a product of
considerable model spread in where the intense rainfall axis
sets up, with the localized 10" likely a localized reasonable
worst case scenario.
In terms of rainfall rates, although 00z HREF 1"hr probs are
not overly impressive, but it continues with a broad 10%
ensemble prob of 3"/3hr across NYC, NE NJ, and Lower Hud, SW CT
and W LI, with an embedded of 30% ensemble prob of 3"/3hr
across the NYC/NJ metro. This 30% 3"/3hr has been a consistent
signal, which have verified well for an elevated signal for
flash flooding(w/ typical location uncertainty). For additional
context, several runs of the HRRR have been producing hourly
rainfall rates of 2"/hr, which seems to be verifying based on
the MRMS estimated rainfall rates this morning. 00Z HRRR has a
widespread area of 3-5" across watch area, with a narrow swath
of 5-7" across W LI/NYC/NJ metro and along SW CT/SE NY border.
So a general consensus exists in a widespread 3-5" with locally
5-7", centered somewhere across NYC, NE NJ, up through Rockland,
Putnam, Westchester, SW CT and W LI. Areas to the NW and E of
this area appears to be in a less favorable areas for persistent
frontogenesis and theta-e convergence.
So expecting numerous bands of moderate to heavy rain moving
from SE to NW (rainfall rates 1-2"/hr) through this morning into
the above mentioned favored area, with a potentially developing
N to S oriented axis of torrential rain (2"+/hr) developing in
vicinity of coastal frontal/inverted trough after daybreak.
Based on high- res guidance, this boundary could sits over the
development area for several hours before moving, with location
becoming more evident in the next 3-6 hrs.
See hydrology sections for more on flood impacts.
In addition to the rain, NE winds of 15-20g25-30mph likely along the
coast Fri AM through Sat AM. A few peak gusts to 35 mph possible.
Lighter winds for the interior
High temps will run several degrees below seasonable in rain and
onshore flow, and near seasonable for overnight lows.
&&
.SHORT TERM /SATURDAY/...
As the closed low moves overhead and low pressure becomes more
developed tonight into Saturday morning and gradually slides east,
the inverted trough/convergence axis will break down and slide east
with a more moderate deformation rain on the NW side of the low
continuing Tonight into Saturday morning, gradually tapering from w
to e.
High temps will run several degrees below seasonable in rain
and onshore flow, and near seasonable for overnight lows.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
There have been no significant changes to the long term, as
global ensemble guidance is in decent agreement with the overall
pattern. A rather quiescent and generally dry period is
expected along with a warm up into next week.
Closed, positively tilted upper low ejects off the east coast
to start, as a an amplified ridge shifts eastward from the
Central Plains. The ridge builds to the east Sunday through
Wednesday, with the ridge axis overhead by Wednesday. The ridge
axis heads offshore Wednesday night.
At the surface, low pressure heads east/southeast of the 40/70
benchmark on Saturday, with lingering showers across the
southern portions of the CWA though midday. Easterly flow will
continue through the day on Saturday, and into early Sunday,
keeping coastal sections under cloud cover for a good portion of
Saturday, while the interior should see some sun by late
afternoon. The pressure gradient begins to relax Sunday as the
surface low pulls away and winds become more northeasterly by
Sunday afternoon.
A strong high pressure then begins to dominate as it settles over
the northeast through Wednesday resulting in mainly dry conditions
for the region. Temperatures will be on the increase into midweek,
with highs in the mid to upper 70s across the NYC metro, northeast
NJ and the interior. At the coasts, highs in the low to mid 70s are
expected. Either way, these are near or just above average for the
time of year.
&&
.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
An inverted trough across the area today will bring periods of
moderate to heavy rain and gusty NE-ENE winds.
Ceilings will drop through the night, lowering from MVFR to IFR
by 12Z for all but KGON, which will be much slower to drop
through the categories. Once locations get to IFR, they will
likely remain there through the TAF period.
NE winds 10-15 kt. Gusts to around 20 kt will be occasional
overnight, but becoming more likely during the daytime hours,
especially at the coastal terminals.
The heaviest rain this morning is likely to be across the NYC
and Lower Hudson Valley terminals, then gradually shifting east
this afternoon into this evening. Embedded thunderstorms are
possible during the duration. Confidence in thunderstorm timing
at any one terminal is low.
...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Ceiling category changes may vary by 1-2 hours. Gusts will be
more occasional overnight.
Winds may vary 20 degrees on either side due to the close
proximity of a surface trough, especially this morning.
There is a chance of thunder at almost any time, but isolated.
OUTLOOK FOR 06Z SATURDAY THROUGH TUESDAY...
Late Friday night: IFR and rain. NE winds G15-20 kt, highest at
the coastal terminals.
Saturday: MVFR/IFR in lingering -RA in the morning, improving
to VFR by late. NE winds G15-20kt mainly at the coastal
terminals.
Sunday through Tuesday: VFR.
Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
An extended period of SCA conds is expected for the ocean into early
next week. E/NE SCA gusts expected thru Sat, with seas elevating to
7 to 10 ft on E/SE wind swells, as well as background SE swells from
a developing offshore low and distant tropical systems impact the
coastal waters. E/NE Marginal SCA gusts expected on the nearshore
waters into Sat AM.
Winds gradually subside Saturday Night through Monday as high
pressure builds in from the west.
&&
.HYDROLOGY...
Potential is increasing for a widespread 3-5" of rain across
the NYC, NE NJ, Lower Hud in vicinity of Hudson River, SW CT,
and W LI with locally 5-7". 00z HREF still indicating a 30%
ensemble prob of 3"/3hr across the NE NJ, NYC, Lower Hud, SW CT,
W LI area btwn 6am and 2pm, which has been a reliable signal
for a scattered to numerous flash flood event.
Another consideration is that the period of heaviest rain this
AM and this PM will coincide with two high tidal cycles where
minor flood thresholds are expected to be reached. This will
limit storm drainage capacity for coastal locations during these
times and exacerbate flash flood threat in these areas during
these times.
Based on the above, scattered to numerous instances of urban,
poor drainage, and low-lying flash flooding are likely in the
Flood Watch area, with locally considerable/life threatening
flash flooding possible.
RFC has the Saddle River at Lodi forecast to go into minor
flood this afternoon and Ramapo at Mahwah forecast to go into
minor flood tonight. Headwater guidance for several of the
flashy streams in NE NJ is around 2-2 1/2" in 6hr for minor
flooding, and 2 1/2 to 3 1/2" in 6 hr for moderate flooding. So,
if the heavy rain axis develops over the the flashy river
basins of NE NJ, Lower Hud, and SW CT, moderate flood levels
would likely be exceeded for several small rivers and streams,
with even potential for isolated major flood levels (LODN4 major
flood headwater guidance is 3" in 6hr).
&&
.TIDES/COASTAL FLOODING...
An approaching full moon will have rising astronomical tides (as low
as 1/4-1/2 ft needed to reach minor thresholds), combined with a
persistent and slightly strengthening E-NE flow and E wind
wave/swell today into Sat Am will have water levels solidly at minor
flood levels (up to 1 1/2 ft inundation) for vulnerable NY/NJ
harbor, Jamaica Bay, western Great South Bay, and coastal
Westchester/Fairfield communities, with localized minor elsewhere
across Long Island and NYC for the high tide cycles through at least
Saturday morning.
A bit more uncertainty on how widespread the minor coastal flooding
will be with the Saturday night and Sunday morning high tide cycles
as astronomical tides peak, but winds turn more to the N-NE and
gradually subside. Highest confidence in additional cycles of
widespread minor flooding is for the southern bays of Nassau and
Queens due to restricted tidal drainage, with perhaps more localized
minor flooding elsewhere.
In addition, continued beach erosion/escarpment will continue
through at least Saturday due to elevated water levels, 4-7 ft
breaking surf, and a strong E-W longshore current. Dune erosion
potential looks to be localized, with overwashes not expected.
Although our surf zone forecast season in over, the risk for
dangerous rip currents will continue into at least early next week
based on the wave conditions.
NOTE: The Peconic River at Riverhead tidal gauge is out of service
(had been reading too high). The gauge is being looked into by our
partners at the USGS.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Flood Watch through late tonight for CTZ005-006-009-010.
Coastal Flood Advisory until 2 PM EDT Saturday for CTZ009.
NY...Flood Watch through late tonight for NYZ067>075-078>081-
176>179.
Coastal Flood Advisory until 2 PM EDT Saturday for NYZ071.
Coastal Flood Advisory until noon EDT Saturday for NYZ178-179.
NJ...Flood Watch through late tonight for NJZ002-004-006-103>108.
Coastal Flood Advisory until noon EDT Saturday for NJZ006-106-
108.
MARINE...Small Craft Advisory until 8 PM EDT Saturday for ANZ331-332-
335-338-340-345.
Small Craft Advisory until 8 PM EDT Sunday for ANZ350-353-355.
&&
SYNOPSIS...NV
NEAR TERM...NV
SHORT TERM...NV
LONG TERM...DBR
AVIATION...DW
MARINE...NV
HYDROLOGY...NV
TIDES/COASTAL FLOODING...NVHazardous weather outlook, Sep 29, 3:21 AM EDT, 4 hours 8 minutes before
Hazardous Weather Outlook National Weather Service New York NY 321 AM EDT Fri Sep 29 2023 CTZ005-006-010-NJZ002-004-103>105-107-NYZ067>070-072>075-078>081-176- 177-300730- Northern Fairfield-Northern New Haven-Southern New Haven- Western Passaic-Eastern Passaic-Western Bergen-Eastern Bergen- Western Essex-Western Union-Orange-Putnam-Rockland- Northern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk- Northeast Suffolk-Southwest Suffolk-Southeast Suffolk- Northern Queens-Northern Nassau- 321 AM EDT Fri Sep 29 2023 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NJZ006-106-108-NYZ178-179-300730- Hudson-Eastern Essex-Eastern Union-Southern Queens-Southern Nassau- 321 AM EDT Fri Sep 29 2023 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL NOON EDT SATURDAY... ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for northeast New Jersey and southeast New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ009-NYZ071-300730- Southern Fairfield-Southern Westchester- 321 AM EDT Fri Sep 29 2023 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 2 PM EDT SATURDAY... ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for southern Connecticut and southeast New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-335-338-340-345-350-353-355-300730- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 321 AM EDT Fri Sep 29 2023 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ007-008-011-012-300730- Northern Middlesex-Northern New London-Southern Middlesex- Southern New London- 321 AM EDT Fri Sep 29 2023 This Hazardous Weather Outlook is for southern Connecticut. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 11:09 PM EDT | Areal Flood Advisory | OKX | Bronx, Kings, Nassau, Queens | 3 hr |
| Sep 29, 12:48 AM EDT | Areal Flood Advisory | OKX | Nassau, Suffolk | 3 hr |
| Sep 29, 1:43 AM EDT | Flash Flood Warning | OKX | Kings, Nassau, Queens | 16 hr |
| Sep 29, 3:57 AM EDT | Areal Flood Advisory | OKX | Suffolk | 3 hr |
| Sep 29, 6:30 AM EDT | Areal Flood Advisory | OKX | Rockland | 4 hr |
| Sep 29, 7:08 AM EDT | Areal Flood Advisory | OKX | Kings, New York, Richmond | 3 hr |
| Sep 29, 7:55 AM EDT | Areal Flood Advisory | OKX | Bronx, New York, Rockland, Westchester | 3 hr |
| Sep 29, 8:24 AM EDT | Flash Flood Warning | OKX | Bronx, New York, Queens | 7 hr |
| Sep 29, 8:47 AM EDT | Flash Flood Warning | OKX | Rockland, Westchester | 4 hr |
| Sep 29, 9:20 AM EDT | Areal Flood Advisory | OKX | Putnam, Rockland, Westchester | 5 hr |
| Sep 29, 9:22 AM EDT | Flash Flood Warning | OKX | Kings, New York, Queens | 5 hr |
| Sep 29, 10:18 AM EDT | Flash Flood Warning | OKX | Westchester | 7 hr |
| Sep 29, 10:58 AM EDT | River Flood Warning | OKX | Orange, Rockland | 11 hr |
| Sep 29, 12:57 PM EDT | Flash Flood Warning | OKX | Bronx, New York, Westchester | 3 hr |
| Sep 29, 2:17 PM EDT | Areal Flood Advisory | OKX | Putnam, Westchester | 106 min |
| Sep 29, 3:13 PM EDT | Flash Flood Warning | OKX | Nassau | 3 hr |
| Sep 29, 3:37 PM EDT | Flash Flood Warning | OKX | Suffolk | 3 hr |
| Sep 29, 4:48 PM EDT | Areal Flood Warning | OKX | Bronx, Westchester | 16 hr |
| Sep 29, 5:26 PM EDT | Areal Flood Advisory | OKX | Westchester | 3 hr |
| Sep 29, 5:39 PM EDT | Areal Flood Advisory | OKX | Westchester | 104 min |
| Sep 29, 5:50 PM EDT | Flash Flood Warning | OKX | Suffolk | 3 hr |
| Sep 29, 6:06 PM EDT | Areal Flood Advisory | OKX | Rockland | 3 hr |
| Sep 29, 7:42 AM EDT | Areal Flood Advisory | OKX | Bergen, Essex, Passaic | 3 hr |
| Sep 29, 9:36 AM EDT | River Flood Warning | OKX | Bergen | 18 hr |
Nearby
Flash Flood Warnings in New York, 2023Flash Flood Warnings in New Jersey, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.